Alert archive / Wyoming / High Wind Warnings in 2025
High Wind Warning 31, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jun 15, 2025, 3:35 PM MDT for Albany County, Carbon County, Laramie County, Wyoming. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2025, 3:35 PM MDT (21:35 UTC)
- Expired
- Jun 15, 2025, 8:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:44 PM MDT | NON-TSTM WND GST 52 | 11 Sse Garrett, WY | Mesonet site at Dodge Creek gusted 52mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -464 J/kg
- Mixed-layer LCL
- 2741 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
610 WWUS75 KCYS 152135 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 335 PM MDT Sun Jun 15 2025 WYZ110-115-116-160200- /O.NEW.KCYS.HW.W.0031.250615T2135Z-250616T0200Z/ North Snowy Range Foothills-Laramie Valley-South Laramie Range- Including the cities of Elk Mountain, Laramie, Arlington, Buford, Pumpkin Vine, Vedauwoo, and Bosler 335 PM MDT Sun Jun 15 2025 ...HIGH WIND WARNING FOR SCATTERED GUSTY SHOWERS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Scattered virga showers capable of producing sudden wind gusts up to 75 MPH. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie, North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80, and Laramie Valley. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. Gusty winds could knock down tree limbs and blow around unsecured objects. * ADDITIONAL DETAILS...Strong winds will not be steady. Scattered virga showers are expected through the early evening hours. These showers will bring little to no rain or lightning, but may have the potential to produce sudden wind shifts with gusts up to 75 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for sudden changes in strong, gusty wind speeds. && $$ MN
1 follow-up statement
193 WWUS75 KCYS 160138 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 738 PM MDT Sun Jun 15 2025 WYZ110-115-116-160245- /O.EXP.KCYS.HW.W.0031.000000T0000Z-250616T0200Z/ North Snowy Range Foothills-Laramie Valley-South Laramie Range- Including the cities of Elk Mountain, Laramie, Arlington, Buford, Pumpkin Vine, Vedauwoo, and Bosler 738 PM MDT Sun Jun 15 2025 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Gusty showers are decreasing in coverage. Therefore, the High Wind Warning will be allowed to expire. $$ MN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jun 15, 1:45 PM MDT, 1 hour 50 minutes earlier. Its key messages:
- Another round of scattered strong to severe thunderstorms is expected this afternoon and evening over the High Plains.
- Coverage of showers and thunderstorms will increase for Monday and Tuesday with continued potential for isolated to scattered strong to severe thunderstorms and locally heavy rainfall.
- Warm to hot temperatures are expected through Monday before a modest cool down on Tuesday. Well above average temperatures are expected to return late in the week.
Area forecast discussion, Jun 15, 1:45 PM MDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 145 PM MDT Sun Jun 15 2025 .KEY MESSAGES... - Another round of scattered strong to severe thunderstorms is expected this afternoon and evening over the High Plains. - Coverage of showers and thunderstorms will increase for Monday and Tuesday with continued potential for isolated to scattered strong to severe thunderstorms and locally heavy rainfall. - Warm to hot temperatures are expected through Monday before a modest cool down on Tuesday. Well above average temperatures are expected to return late in the week. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 145 PM MDT Sun Jun 15 2025 The stubborn stormy weather pattern continues today across the area. GOES water vapor imagery shows an area of increased midlevel moisture moving over Carbon and Albany counties this afternoon with mostly clear skies over the High Plains. This is kicking up ahead of a broad but subtle upper level shortwave moving across the Northern Rockies over the top of the strong upper level ridge today. Temperatures are surging to some of the hottest values of 2025 so far across the area under the axis of the ridge. A few locations are already pushing 90F and should crest in the lower 90s early this afternoon. The CIN that reduced our severe weather potential yesterday is still in place today, but it is noticeably weaker than it was 24 hours ago, particularly over the Nebraska panhandle. This is likely coming from an elevated dry mixed layer positioned on top of a slightly more moist near surface boundary layer. The warmer temperatures in the near surface layer combined with improved moisture flow with steady southerlies over the Nebraska panhandle are likely why the CIN is slightly weaker. Vertical wind shear has also come up slightly thanks to the approaching shortwave to our northwest. Overall, this points to another round of scattered strong to severe thunderstorms this afternoon and evening. Cumulus activity is already pushing up across southeast Wyoming, but probably will take another 1-2 hours to get going. The stronger CIN and weaker instability may cause storms to struggle initially until they encounter a more favorable environment over the Nebraska panhandle. While there is the potential for a low-end scenario similar to what we saw yesterday, the probability of this failure mode is lower than what it was yesterday. The main concerns are strong, gusty winds and isolated large hail once again, but there is sufficient low-level wind shear to get a quick tornado spin-up. Showers and storms should depart fairly quickly by around 9PM this evening and lead to partly cloudy skies overnight as a few mid-level clouds drift through the area. Monday will another round of severe storm potential across the area, but the setup looks different from what we saw the last several days. Today's shortwave ejecting east of the Rockies well to our north will push in a weak surface high from the northeast Monday morning, replenishing the low-level moisture up to the Laramie Range. Meanwhile, a stronger upper level shortwave trough will begin to suppress the ridge and deliver improved upper level moisture above 500-mb with a modest tap from the Pacific. As a result, expect stronger deep layer shear along with much higher precipitable water values climbing closer to the climatological 90th percentile. Southwest flow ahead of the trough will also produce modest overrunning lift across the area. A dry layer is still expected around 700-mb which will likely provide another modest cap through much of the daytime hours. There is then the same uncertainty in whether the cap will break and allow for strong to severe thunderstorms to develop, but the environment looks fairly potent for any storm that manages to break through. A second phase will continue late into Monday evening or even after midnight as isentropic lift continues and helps to moisten the elevated mixed layer. This will lead to an unusually potent severe weather environment well into the evening hours. Without the diurnal lift, coverage may be limited, but the environment could support isolated supercell thunderstorms. The stalled frontal boundary will surge westward late Monday night, bringing higher surface dewpoints into the valleys of Carbon and Albany county by Tuesday morning and possibly some fog along the Laramie range and/or the Cheyenne ridge. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Issued at 145 PM MDT Sun Jun 15 2025 The trough passage on Monday sets us up for severe weather chances on Tuesday. Model guidance (3 globals) depict some cyclogenesis occurring Tuesday developing from this passage. If cyclogenesis occurs this will likely provide enough synoptic support to kick start some storm development in the afternoon. However, we will have a little bit less energy but a little more moisture to play with on Tuesday. MUCAPE is set at 2000 joules with 1800 of that being MLCAPE. Model soundings are showing a very pronounced inverted V sounding indicative of severe winds with 687 joules of DCAPE. Once again our effective shear is a little lower with a progged speed of 26 knots. Again there are a couple progged lobes of vorticity allowing some enhancement of the storms as well. SPC has us in a marginal risk for severe weather on Tuesday. Wednesday, A broad ridge sets up over us and turns the heat back up into the 80's for Wednesday. The models have taken CAPE and vorticity lobes out of our area in today's model runs. Makes sense for the setup as the subsident flow under a ridge suppresses almost all convection. There is still a weak shortwave that passes through the intermountain west. However, given the westerly flow and increased subsidence we look to be getting a few more clouds to possibly develop and a maybe a slight breeze. This ridge is expected to last through at least Friday and possibly Saturday. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1248 PM MDT Sun Jun 15 2025 Another round of widely scattered strong to severe thunderstorms is expected this afternoon and early evening. Activity will develop in WY around 2PM, and may bring lightning and gusty winds to WY terminals in the mid to late afternoon. A brief VIS reduction is possible if a storm goes directly over a terminal. Confidence is fairly low so this is handled with PROB30 groups. Storms will move across the Nebraska panhandle around 5PM to 9PM with a higher probability of thunderstorm impacts at NE terminals. Strong, gusty, and erratic winds along with frequent lightning and a VIS drop in moderate to heavy rainfall are possible. Additionally, storms may bring isolated hail. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MN LONG TERM...MM AVIATION...MN
Hazardous weather outlook, Jun 15, 1:50 PM MDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 150 PM MDT Sun Jun 15 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-162000- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 150 PM MDT Sun Jun 15 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - Another round of scattered strong to severe thunderstorms is expected this afternoon and evening over the High Plains. Storms will have the potential to produce strong winds and isolated large hail. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY - Coverage of showers and thunderstorms will increase for Monday and Tuesday with continued potential for isolated to scattered strong to severe thunderstorms and locally heavy rainfall. - Warm to hot temperatures are expected through Monday before a modest cool down on Tuesday. Well above average temperatures are expected to return late in the week. .Spotter information statement... Spotters are encouraged to report severe weather to the National Weather Service.
In the hours before
Special weather statement, Jun 15, 2:56 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
256 PM MDT Sun Jun 15 2025
WYZ115>117-152145-
South Laramie Range WY-South Laramie Range Foothills WY-
Laramie Valley WY-
256 PM MDT Sun Jun 15 2025
...GUSTY SHOWERS WILL IMPACT SOUTHEASTERN ALBANY AND SOUTHWESTERN
LARAMIE COUNTIES THROUGH 345 PM MDT...
At 256 PM MDT, Doppler radar was tracking gusty showers over Laramie
Regional Airport, or near Laramie, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Laramie, West Laramie, Happy Valley, Federal, Table Mountain Ranches,
Antelope Buttes, Rocking Star Ranch, Nine Mile, Silver Sage Estates,
Rogers Canyon, Vedauwoo Campground, North Crow Campground, Laramie
Regional Airport, Curt Gowdy State Park, Yellow Pine Campground, Tie
City Campground, Vedauwoo, University Of Wyoming War Memorial
Stadium, Crystal Lake Reservoir, and Granite Springs Reservoir.
This includes Interstate 80 in Wyoming between mile markers 302 and
332, and between mile markers 345 and 353.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4121 10575 4147 10579 4130 10491 4107 10497
TIME...MOT...LOC 2056Z 237DEG 16KT 4133 10566
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MMLocal storm report, Jun 15, 2:58 PM MDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
258 PM MDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Non-Tstm Wnd Gst 7 WNW Laramie 41.34N 105.71W
06/15/2025 E65 MPH Albany WY Mesonet
CWOP site near the Laramie Airport gusted 56
mph and 65 mph under a gusty shower.
&&Special weather statement, Jun 15, 3:01 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
301 PM MDT Sun Jun 15 2025
WYZ106-107-117-118-152145-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Central Laramie County WY-South Laramie Range Foothills WY-
301 PM MDT Sun Jun 15 2025
...GUSTY SHOWERS WILL IMPACT NORTHWESTERN LARAMIE AND SOUTHERN PLATTE
COUNTIES THROUGH 345 PM MDT...
At 301 PM MDT, Doppler radar was tracking gusty showers over
Wheatland, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wheatland, Chugwater, Phifer Airfield, Chugcreek, Lakeview North,
Bordeaux, Westview Circle, Y-O Ranch, Slater, Grayrocks Reservoir,
Platte County Fairgrounds, and Antelope Gap.
This includes Interstate 25 in Wyoming between mile markers 36 and
87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4145 10473 4156 10521 4216 10521 4217 10470
TIME...MOT...LOC 2101Z 237DEG 16KT 4202 10497
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MMLocal storm report, Jun 15, 3:02 PM MDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
302 PM MDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM Non-Tstm Wnd Gst 5 W Laramie 41.32N 105.67W
06/15/2025 M58 MPH Albany WY ASOS
KLAR gusty 58 mph under a gusty shower.
&&Local storm report, Jun 15, 3:04 PM MDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
304 PM MDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM Non-Tstm Wnd Gst 5 W Laramie 41.32N 105.67W
06/15/2025 M58 MPH Albany WY ASOS
Corrects previous non-tstm wnd gst report
from 5 W Laramie. KLAR gusted 58 mph under a
gusty shower.
&&Local storm report, Jun 15, 3:18 PM MDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
318 PM MDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM Non-Tstm Wnd Gst 5 W Laramie 41.32N 105.67W
06/15/2025 M75 MPH Albany WY ASOS
KLAR briefly gusted 75mph under a gusty
shower over the airport.
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:06 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 54 min |
| Jun 14, 6:19 PM MDT | Special Weather Statement | CYS | 56 min | |
| Jun 14, 6:30 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Goshen, Niobrara | 60 min |
| Jun 14, 6:59 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Jun 15, 2:04 PM MDT | Special Weather Statement | CYS | Albany | 26 min |
| Jun 15, 2:22 PM MDT | Special Weather Statement | CYS | Platte | 38 min |
| Jun 15, 2:31 PM MDT | Special Weather Statement | CYS | Albany | 44 min |
| Jun 15, 2:56 PM MDT | Special Weather Statement | CYS | Albany | 49 min |
| Jun 15, 3:01 PM MDT | Special Weather Statement | CYS | Platte | 44 min |
| Jun 15, 4:58 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jun 15, 5:32 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 43 min |
| Jun 15, 5:46 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 59 min |
Nearby
High Wind Warnings in Wyoming, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.